Doc, you answered a question for me a few days ago, and I was wondering about the facial tingling. You mentioned "increased central sensitization". Do you think this is the cause of the facial tingling, or the headache causing this. This is everyday that I have these feelings. At first it was only once in a while, now the bug crawling sensation that I had on my face has turned to a stingling for a few secs. This only started after I started PT. Would the Elavil help with the stingling? Would the jaw tightening be caused by the sore neck and shoulder muscles? There is an area on the side of my neck that is tender and when you push on it, will cause the facial tingling. Can an injury to the neck cause this being that the trigeminal nerve is a cranial nerve? I do have migraines with aura on occasions,but my eyes always seem sensitive before the migraine starts. I'm sorry about babbling, but this has me concerned. Could a facial wart caused this on my face? I had a wart the size of a pea on my face removed 3 times about a year before the tingling started. I know I'm grasping at straws here, its just the weirdest thing. I wish it would go away, because of it happening everyday, I think about this constantly. Lastly, could a MS lesion cause this feeling if it were in the cervical region (neck)? Again, neuro exam normal, brain MRI normal, no weakness, no vision problems (except with migraine), no numbness. Please see previous post on Aug 27th.
Would a TMJ problem cause the facial tingling? Thank you so much for the help, I appreciate your time and thoughts! Jen
First of all, keep in mind that I am unable to diagnose you because I am unable to examine you, this forum is for educational purposes.
The facial wart is not related. Yes, the elavil can help your facial tingling. Though there are many causes of facial numbness, your normal MRI suggest that it is not due to MS, tumor or other structural problems (a possible MS lesion in the C-spine would not cause facial tingling, but this is just a place we look for MS lesions that are sometimes missed if only the brain is done). Your history of migraines with aura, further suggests this tingling is due to your migraines. The increased central sensitization is a theory on the origin of migraines that helps to explain why neck problems, perfume smells, muscle cramps and sometimes even touching can cause pain and precipitate headaches is migraine sufferers. TMJ generally does not cuase facial tingling, but can be an improtant cause of headaches.
I would recommend that you start the migraine prophylaxis medication (such as elavil, topsmsx, nadolol, etc.) and continue with neck physical therapy in conjucntion with a muscle relaxor such as parafon forte, skelaxin, etc. If this is not effective a 2-3 week trial of indocin (with pepcid to protect the stomach) can be very effective and work with the above treatments.
I hope this has been helpful.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.